MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREBASE; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL CEREBASE; CATHETER, PERCUTANEOUS
Catalog Number GS9095SD
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The product analysis team reviewed the photo included in the complaint.The review is documented below.[photo review]: the photo captures the luer hub of a cerebase device.A transversal crack can be seen above the wings of the luer hub.Although the photo shows a crack condition, no separate pieces from the luer hub are seen, and no other damages condition are observed as the rest of the device is not shown.The reported issue in the complaint regarding a gap in the luer hub can be confirmed based on the damage condition mentioned above; therefore, the leakage issue is also confirmed.This investigation was performed based only on the photo provided.An assessment will be performed as per the conditions of the device returned.A review of manufacturing documentation associated with this lot (31411442) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, during the process of creating an access, a gap was found in the connection of the luer hub of the 95cm cerebase straight da guide sheath (gs9095sd / 31411442) and there was an oozing of blood at the luer hub.The cerebase was immediately withdrawn.Additionally, it was reported that the extension of the hemostatic valve included with the packaging could not be fully tighten and will slip.It was only secure after it was replaced with another short hemostatic valve from a competitor brand.The physician replaced the cerebase with a new device from a competitor brand to complete the procedure.There was no report of any negative patient impact.A photo of the device was included in the complaint file.The product analysis team will review the photo.On 04-feb-2025, additional information was received.Per the information, the intended procedure was a stent-assisted aneurysm embolization procedure.This was not an adapt (direct aspiration first pass technique) case; the device was not snaked (advanced without wire/microcatheter).The device did not end up becoming fractured into two pieces.The information also confirmed there was no negative patient impact and no clinically significant delay in the procedure resulted from the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 26-feb-2025.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The report will also include a correction to the primary udi number.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 95cm cerebase straight da guide sheath was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.Functional test was attempted, however, when the device was connected to the rotating hemostasis valve (rhv), the hub was observed fractured.A manufacturing investigation was required.Fourier transform infrared spectroscopy (ftir) analysis: in conclusion, the infrared (ir) data clearly indicates that the hub is composed of a polycarbonate-based material.Additionally, comparative tests conducted with control hubs revealed no significant differences among the samples.Further supporting the consistency of material composition.This analysis emphasizes the reliability of the polycarbonate as the primary component of the hub while highlighting the uniformity across different samples.Manufacturing investigation: the catheter associated with the complaint was reviewed by the product engineering team (pet) and the process assurance laboratory (pal).The inspection confirmed that the luer hub was cracked near the thread proximal area.The potential causes of failure are improper drying of the material or the use of incorrect material.However, during the confirmation of manufacturing controls, it was verified that the correct material and drying time were properly documented on the device history record (dhr).Therefore, no additional actions are required in the manufacturing process.The residual risk for this failure mode is classified as bar (low).Following the manufacturing investigation and review of the relevant dhrs, it was confirmed that all manufacturing controls related to hub visual inspection were carried out.According to the risk assessment, the hub failure mode is effectively mitigated under the normal manufacturing process.The j&j medtech process includes mitigations for the identified failure mode, and no gaps in the manufacturing process were found.Risk documentation was reviewed to determine if there is a potential cause related to hub manipulation during the surgical procedure.According to the risk documentation hub damage is a potential failure that can occur during device handling when attaching the catheter to the rhv.This damage may lead to a surgical delay.Conclusion: the investigation confirmed that all process steps, material handling, machine setup, and inspection activities were carried out in accordance with approved procedures.Additionally, personnel involved with the affected lot were properly trained and certified.No deficiencies or deviations in the manufacturing process were identified.Based on the evidence gathered, it is concluded that the reported issue is not related to manufacturing.A review of manufacturing documentation associated with this lot (31411442) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Corrected section: d.4.Primary udi number.Updated sections: b.4, d.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CEREBASE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key21339749
Report Number3008114965-2025-00087
Device Sequence Number20940465
Product Code QJP
UDI-Device Identifier10886704082323
UDI-Public(01)10886704082323(17)260930(10)31411442
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberGS9095SD
Device Lot Number31411442
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer02/26/2025
05/23/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date02/26/2025
05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown